The Diabetes Forum Support Community For Diabetics Online banner

1 - 12 of 12 Posts

·
Registered
Joined
·
2,771 Posts
Discussion Starter #1
I am having trouble with my (Novolog) mealtime bolus peaking very early. I peak at 30-45 minutes. This is a problem due to my problem with slow digestion (gastroparesis). I have been instructed to take my mealtime bolus after eating, in hopes this will help with the bolus peak and digestion timing. I am experiencing a hypo about twice a week. My hypos are now in the low 30's. Tonight, I calculated my I:C with my pre-meal test of 82. I do not want my blood sugar to go above 100 at anytime. I ate and took my bolus after eating and at 45 minutes I felt light headed and I tested and my bs was 34. I took 1 tbsp of honey, waited 15 and tested my bs, it was 65. I didn't take any additional carbs because I have to take 8 oz. of prune juice before bedtime to help with chronic constipation and there are 43 carbs in the serving of prune juice. I tested at 10:00 PM and my bs was 94. My awareness for hypo's is getting worse with each hypo. I was not even shaking at 34, I just felt light headed. I know I need to consult with my doctor, but I am thinking of taking my mealtime bolus 1/2 hour after eating and see what my 1 hour bs is. I think that short acting insulin might be a better choice for my mealtime bolus. The only thing is that it's duration can last up to 6 hours. My meals and snacks are closer together than 6 hours and I don't want to stack doses. Any suggestions?
 

·
Registered
Joined
·
3,024 Posts
Taking your bolus after eating should help very much. Trial and error can determine how long to wait after you eat. I have read about other insulin dependant diabetics who do that. It helped them very much. If you do it, let us know how it works.

Richard
 

·
Registered
Joined
·
663 Posts
Or eat immediately soon after the shot. gee Richard, I wish I could have that sensitivity. :eek:
 

·
Registered
Joined
·
71 Posts
I also feel so overwhelmed.

yes, you are very sensisitive. And thats not always a good thing. It is good you are getting your numbers and are learning what spikes ya, and what meds lower you . IMHO ~ I wouldent want my sugar to go that low. I am testing now at 170 when I was almost 500 so I feel like I am doing good. with just my metformin and diet. Its only my 3rd day of actually taking care of myself, so we will see how low I can get my numbers, but I know I would not want to be lower than 80. I also have high blood pressure so I expect everything else to be a little off/higher. I just want all these horriable side effects to go away !!! I wish you well on your journey with this, and I would maybye NOT take the dose ? if it shoots you that low, its dangerous IMHO . I am no dr. and I AM NooB to all of this . I hope you get it all straight soon and under control. With your extreme senisitivity you know when you eat or drink somthing that will spike you , and you can feel' when your high or low. I bet the meds have a high senisitivty with you as well . You may just need a lower dose ? HTH ~ please let us know when you find out what works. GL
 

·
Registered
Joined
·
2,771 Posts
Discussion Starter #5
yes, you are very sensisitive. And thats not always a good thing. It is good you are getting your numbers and are learning what spikes ya, and what meds lower you . IMHO ~ I wouldent want my sugar to go that low. I am testing now at 170 when I was almost 500 so I feel like I am doing good. with just my metformin and diet. Its only my 3rd day of actually taking care of myself, so we will see how low I can get my numbers, but I know I would not want to be lower than 80. I also have high blood pressure so I expect everything else to be a little off/higher. I just want all these horriable side effects to go away !!! I wish you well on your journey with this, and I would maybye NOT take the dose ? if it shoots you that low, its dangerous IMHO . I am no dr. and I AM NooB to all of this . I hope you get it all straight soon and under control. With your extreme senisitivity you know when you eat or drink somthing that will spike you , and you can feel' when your high or low. I bet the meds have a high senisitivty with you as well . You may just need a lower dose ? HTH ~ please let us know when you find out what works. GL
It is going to take some time to get my I:C ratio corrected. I keep a very detailed diary of my blood sugar readings, calories, carbs, insulin doses, ect. I am trying to see if there is a pattern when my bolus peaks early. I sometimes save most of my carbs for dinner so I can have pasta, pizza or potato's. I have a very difficult time when I eat fast food which is not that often, or go to a restaurant such as O'Charley's or Olive Garden. I often have to guess at the carb content and this is tricky when taking insulin. You said that you have some horrible side effects, are they related to high blood sugars?
 

·
Registered
Joined
·
71 Posts
O yes, i have tons of side effects from my sugar being way too high. I have it down to 170, from 479 now // still trying to lower everyday . I am trying to not eat anything with sugar or carbs till I can get it lower. I like the new orleans tilapa at ruby tuesdays . its served with brown rice & broccli so I think' its ok to eat . hope you get leveled out soon GL !!
 

·
Registered
Joined
·
24 Posts
Breezonby- Like you, I am not noticing hypos now until they are really low eg 40 or low 40's. I have only been on insulin a month and I am already "getting used to" the hypos such that it doesn't register until very late eg I wake up in the night feeling really bad and I am only 40. Last evening I was reading a book then I decided to check and I was only 40, yet I had been able to concentrate on the book fairly well. I have had my meter tested and it is accurate. I assume I will never get so bad I go into a coma -I hope not as I live alone.
 

·
Registered
Joined
·
1,491 Posts
I was told by my Diabetic nurse that you can retrain you body to recognize the lows. You run your BG higher (just under 150) for a week or so then go back to tight control and your body should give you a warning once again when you go low. A BG of 150 sound bad BUT so does a Hypo coma! ar a car crash. Going to low is also not good for the body.
 

·
Registered
Joined
·
2,771 Posts
Discussion Starter #9
I am going to be taking a diabetes self-management class at the end of the month. It is for T2 who use insulin. I have been writing down questions to ask the teacher. I hope that this class will answer some of the complicated questions that I have. Insulin is tricky. What works or happens to one person may not be the same for another.
 

·
Registered
Joined
·
71 Posts
How was the class ?? I know I havent been here in awile, but I am BACK !! and I as well want to register for a class, I have to get the doctor to request that I go . well a referal that is . I am doing badly . but I STILL cant imagine my BG's being THAT LOW !! I dont want to be that low. I just want to be normal levels. Does the insulin make it go so low, and where your not noticing ? when mine went down to 40 I felt like I was dying !! But now im on insulin, so I am worried. let me know about the class, and I will update when I get to go to teh one we have here. its teh ONLY diabtetes information I can get in my town ....
 

·
Registered
Joined
·
3,024 Posts
This a very old discussion, starsunmoon, the previous was made in March, 2010. I doubt that the person making that reply will be back to read your post. I hope I am wrong.
 

·
Registered
Joined
·
71 Posts
its ok, I am hoping anyone ( like you ) that see's it bumped may tell me more abotu the education classes, since that is all they provide here, and its a waiting game to get in, I figured I would ask . I could start a new thread, and I might .. lol But I will wait for now. maybye someone will jump in and tell me about thier experance. thanxs .. I dont look before I leap sometimes.. LOL probally what has me here..
 
1 - 12 of 12 Posts
Top